Alert archive / Kansas / Special Weather Statements in 2014

Special Weather Statement, NWS Wichita, KS

June 28, 20144 counties in Kansas

NWS Wichita, KS issued this special weather statement at Jun 28, 2014, 2:14 AM CDT for 4 counties in Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2014, 2:14 AM CDT (07:14 UTC)
Expired
Jun 28, 2014, 2:45 AM CDT
In force
31 min
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 141 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2653 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WWUS83 KICT 280714
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT SAT JUN 28 2014

KSZ032-033-047>050-280745-
BARTON-ELLSWORTH-LINCOLN-RICE-RUSSELL-SALINE-
214 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  WESTERN RICE COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  WESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE       
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES  
  SOUTH OF DELPHOS...TO ELLSWORTH...TO 8 MILES SOUTH OF GREAT        
  BEND...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUSHTON...LORRAINE...ELLINWOOD...KANOPOLIS STATE PARK...
  BROOKVILLE...GENESEO...CHASE...RAYMOND...GLENDALE...FREDERICK AND
  SILICA.

PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE 
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.

LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR LATER STATEMENTS OR 
POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND 
FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3922 9794 3896 9792 3896 9757 3871 9776
      3861 9789 3861 9792 3858 9792 3817 9845
      3817 9848 3825 9848 3827 9903 3877 9905
      3914 9864 3913 9850 3922 9849
TIME...MOT...LOC 0713Z 271DEG 33KT 3919 9777 3868 9818
          3825 9874

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 11:39 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 27, 11:39 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT FRI JUN 27 2014

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 342 PM CDT FRI JUN 27 2014

WIDELY SCATTERED SHOWERS & A FEW THUNDERSTORMS HAVE DEVELOPED ALONG A
WEAK BUT NONE-THE-LESS DISCERNIBLE 850-MB THETA-E ADVECTION AXIS
EXTENDING FAIRLY CLOSE TO ALONG THE KANSAS TURNPIKE. A BROAD MID TO
UPPER DECK TROF THAT IS DIGGING OVER THE SOUTHWESTERN PLAINS THIS
AFTERNOON IS 'SPARKING' NUMEROUS THUNDERSTORMS FROM EASTERN CO TO THE
OK PANHANDLE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 342 PM CDT FRI JUN 27 2014

HEADLINES:
THUNDERSTORMS TO GREATLY INCREASE TONIGHT WITH NUMEROUS THUNDERSTORMS
IMPACTING THE NEIGHBORHOOD SAT & SAT NIGHT. THE THUNDERSTORMS POSE A
TRIPLE THREAT WITH LARGE HAIL (PERHAPS GOLFBALL-SIZED) 60-70 MPH WINDS
& VERY HEAVY RAINS THAT'LL POSE A THREAT FOR FURTHER FLOODING.

TONIGHT-SAT NIGHT:
THE MID-UPPER DECK TROF POSITIONED OVER THE SOUTHWESTERN PLAINS SHOULD
DIG FURTHER AS IT MOVES SLOWLY EAST EXTENDING FROM THE WESTERN DAKOTAS
ALMOST STRAIGHT SOUTH ACROSS WESTERN KS TO THE TX PANHANDLE EARLY SAT
MORNING. THIS WOULD PROMOTE SURFACE CYCLOGENESIS OVER THE SOUTHWEST KS/
OK PANHANDLE VICINITY OVERNIGHT WHICH WOULD STRENGTHEN LOWER-DECK WARM
MOIST ADVECTION FROM WESTERN OK TO ACROSS THE KICT NEIGHBORHOOD. WITH
THE UPPER-DECK WAVE DEVELOPING A NEGATIVE TILT SAT MORNING INTERACTING
WITH A DEEP ULTRA-HIGH OCTANE ENVIRONMENT (SURFACE DEWPOINTS ~70F, 850
MB DEWPOINTS 18-20C & PRECIPITABLE WATERS 1.50-1.80 INCHES) VERY HEAVY
RAINS ARE A CERTAINTY. THE ATMOSPHERE IS VERY UNSTABLE AS EVIDENCED BY
MLCAPES OF ~3,000-4,000 J/KG. AS SUCH SEVERE THUNDERSTORMS ARE LIKELY
OVER THE WESTERN PLAINS & WOULD VENTURE TOWARD CENTRAL & SOUTH-CENTRAL
KS LATER TONIGHT. AREAS AT GREATEST RISK FOR SEVERE THUNDERSTORMS WOULD
BE WEST OF I-135 WHERE 6KM BULK SHEAR INCREASES TO 35-40KTS. AS THE
ABOVE-MENTIONED MID-UPPER TROF BEGINS TO PUSH E/NE TOWARD THE MS VALLEY
THUNDERSTORMS WOULD GRADUALLY MOVE IN LIKE MANNER WITH THE GREATEST
CONCENTRATION ALONG & SE OF THE TURNPIKE SAT NIGHT. A FLOOD WATCH WAS
EXPLORED FOR SAT BUT CHECKED SWING AS 3-HOURLY FLASH FLOOD GUIDANCE IS
GENERALLY 2.5-3.0 INCHES.

SUN-MON:
AS THE MID-UPPER TROF SURGES E/NE TOWARD THE GREAT LAKES DEEPENING SW
TO WLY FLOW WILL SPREAD ACROSS THE REGION WHICH WOULD KEEP ANY CHANCES
OF THUNDERSTORMS NORTH OF I-70 SUNDAY & SUNDAY NIGHT. THE INTERMISSION
WOULD BE SHORT-LIVED FOR BY EARLY SUN MORNING...AN INTENSE CYCLONE WILL
WIND UP LIKE AN ALARM CLOCK AS IT DRIFTS EAST FROM THE SASKATCHEWAN/
MANITOBA BORDER TO SOUTHERN ONTARIO. A STRONG MID-UPPER SHORT
WAVE WILL SURGE SE AROUND THE SOUTHERN PERIMETER OF THE CYCLONE
WITH A LEAD SHORT WAVE MOVING SE ACROSS KS. MORE THUNDERSTORMS
WOULD RESULT AS A FAIRLY STRONG COLD FRONT SURGES SE ACROSS
EASTERN KS MON AFTERNOON & EVENING A FEW OF WHICH MAY BE SEVERE.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 342 PM CDT FRI JUN 27 2014

THE STRONG SOUTHERN CANADIAN CYCLONE SHOULD GET FORCED NE OVER ONTARIO
AS A HIGH-AMPLITUDE RIDGE VENTURES OVER THE ROCKIES. DOWNSTREAM OF THE
RIDGE A PRONOUNCED MID-UPPER TROF EXTENDING SE FROM THE CYCLONE ACROSS
THE UPPER-MID MS VALLEY TO PRODUCE FROM TUE THRU PERHAPS THU. DETAILS
ON THE STRENGTHEN OF THE THUNDERSTORMS WILL BE PROVIDED LATER THIS
WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1139 PM CDT FRI JUN 27 2014

A PERIOD OF MVFR CIGS ARE EXPECTED ACROSS CENTRAL AND EASTERN
KANSAS SATURDAY MORNING. OTHERWISE...ELEVATED CONVECTION WILL
CONTINUE ALONG THE TURNPIKE CORRIDOR AT THE BEGINNING OF THE
FORECAST VALID PERIOD...WITH A LARGER COMPLEX OF STORMS TO ROLL
EAST-NORTHEAST FROM WESTERN INTO CENTRAL KANSAS DURING THE EARLY
MORNING PREDAWN HOURS OF SATURDAY. FAIRLY HIGH CONFIDENCE ON
STRONG CONVECTION AFFECTING THE KRSL AND KSLN TERMINALS. SOME
CONVECTION MAY LINGER INTO LATER SATURDAY MORNING...MAINLY
ACROSS EASTERN KANSAS. RENEWED CHANCES FOR STRONG TO SEVERE
CONVECTION MAINLY ALONG/EAST OF A SALINA TO WICHITA LINE BY
SATURDAY AFTERNOON.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  85  70  92 /  60  80  50   0
HUTCHINSON      71  84  69  93 /  70  80  30   0
NEWTON          72  82  69  91 /  70  90  50  10
ELDORADO        72  83  69  90 /  60  90  60  10
WINFIELD-KWLD   73  86  71  92 /  60  70  70  10
RUSSELL         68  86  71  94 /  90  50  10   0
GREAT BEND      69  86  70  94 /  80  50  10   0
SALINA          72  85  70  95 /  90  80  20  10
MCPHERSON       72  83  69  93 /  80  80  30  10
COFFEYVILLE     72  87  72  90 /  50  60  90  20
CHANUTE         72  86  71  90 /  50  70  90  20
IOLA            72  85  70  90 /  50  80  80  20
PARSONS-KPPF    72  86  72  90 /  50  70  90  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 27, 9:00 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT FRI JUN 27 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
900 PM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH
CENTRAL AND CENTRAL KANSAS DURING THE LATE EVENING...HOWEVER
SEVERE WEATHER IS NOT EXPECTED.

THUNDERSTORM CHANCES AND COVERAGE ARE EXPECTED TO GREATLY INCREASE
AFTER MIDNIGHT...ESPECIALLY ALONG AND WEST OF THE KANSAS TURNPIKE.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...GENERALLY ALONG
AND WEST OF A SALINA TO HUTCHINSON TO KINGMAN LINE. QUARTER SIZE
HAIL AND DAMAGING WINDS TO 65 MPH WILL BE THE MAIN RISKS. ANY
STORM WILL ALSO BE CAPABLE OF HEAVY RAINFALL AND MINOR LOW-LAND
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...NUMEROUS THUNDERSTORMS WILL OCCUR AND MAY ONCE AGAIN
BE SEVERE WITH GOLF-BALL SIZED HAIL...60 TO 70 MPH WINDS...AND
VERY HEAVY RAINS. SATURDAY NIGHT...THE GREATEST RISK OF SEVERE
THUNDERSTORMS WILL OCCUR OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS.

THUNDERSTORMS WILL RETURN MONDAY AFTERNOON AND CONTINUE THROUGH
THURSDAY. SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE...ESPECIALLY
MONDAY AFTERNOON AND MONDAY NIGHT WITH VERY LARGE HAIL...DAMAGING
WINDS AND VERY HEAVY RAINS. DETAILS REGARDING DEGREE OF SEVERITY
WILL BE PROVIDED OVER THE WEEKEND.

HEAT INDICES AROUND 100 ARE POSSIBLE IN SEVERAL AREAS SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS CENTRAL
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jun 27, 11:11 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT FRI JUN 27 2014

KSZ069-280435-
BUTLER-
1111 PM CDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1135 PM CDT

* AT 1109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR ROSE HILL...OR 15 MILES
  SOUTHEAST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ANDOVER...AUGUSTA...TOWANDA AND BENTON.

PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3752 9716 3793 9715 3779 9676 3747 9707
TIME...MOT...LOC 0411Z 215DEG 24KT 3760 9710

KLEINSASSER
Special weather statement, Jun 28, 12:15 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT SAT JUN 28 2014

KSZ032-280545-
RUSSELL-
1215 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 1245 AM CDT

* AT 1209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
  NATOMA...TO 16 MILES SOUTHWEST OF VICTORIA...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...PARADISE...GORHAM...LURAY...BUNKER HILL...WALDO...
  MILBERGER AND RUSSELL AIRPORT.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH LOCALLY
HEAVY RAINFALL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3913 9904 3914 9903 3914 9855 3901 9861
      3870 9881 3869 9904 3870 9905
TIME...MOT...LOC 0513Z 283DEG 27KT 3915 9900 3866 9930

KLEINSASSER
Special weather statement, Jun 28, 12:54 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT SAT JUN 28 2014

KSZ032-033-280630-
LINCOLN-RUSSELL-
1254 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LURAY TO
  GALATIA...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUNKER HILL...LUCAS...DORRANCE AND WILSON LAKE.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH LOCALLY
HEAVY RAINFALL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3914 9872 3914 9850 3918 9849 3913 9834
      3869 9857 3870 9902
TIME...MOT...LOC 0553Z 284DEG 23KT 3911 9860 3869 9889

KLEINSASSER
Special weather statement, Jun 28, 1:26 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
126 AM CDT SAT JUN 28 2014

KSZ032-033-047-048-280700-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
126 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 200 AM CDT

* AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
  NORTHWEST OF LINCOLN...TO 8 MILES NORTHEAST OF WILSON...TO 7 MILES
  EAST OF SUSANK...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...ELLSWORTH...BARNARD...BEVERLY AND ELLSWORTH AIRPORT.

PEA SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3921 9793 3909 9792 3885 9804 3860 9837
      3862 9881 3862 9903 3870 9904 3913 9903
      3913 9849 3922 9849
TIME...MOT...LOC 0624Z 274DEG 28KT 3916 9820 3889 9834
          3866 9864

KLEINSASSER
Special weather statement, Jun 28, 1:49 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
149 AM CDT SAT JUN 28 2014

KSZ032-033-047-048-280715-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
149 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
  BARNARD...TO 6 MILES WEST OF ELLSWORTH...TO OLMITZ...TO 9 MILES
  NORTHWEST OF LARNED...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...GREAT BEND...HOISINGTON...BEVERLY...WESTFALL...PAWNEE
  ROCK...HOLYROOD...CLAFLIN...ELLSWORTH AIRPORT...GREAT BEND AIRPORT
  AND KANOPOLIS.

PEA SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3923 9794 3876 9793 3852 9842 3852 9848
      3846 9848 3826 9874 3826 9903 3913 9904
      3913 9849 3922 9849
TIME...MOT...LOC 0646Z 270DEG 24KT 3919 9800 3876 9831
          3856 9885 3829 9918

KLEINSASSER
Special weather statement, Jun 28, 2:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT SAT JUN 28 2014

KSZ032-033-047>050-280745-
BARTON-ELLSWORTH-LINCOLN-RICE-RUSSELL-SALINE-
214 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  WESTERN RICE COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  WESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTH OF DELPHOS...TO ELLSWORTH...TO 8 MILES SOUTH OF GREAT
  BEND...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUSHTON...LORRAINE...ELLINWOOD...KANOPOLIS STATE PARK...
  BROOKVILLE...GENESEO...CHASE...RAYMOND...GLENDALE...FREDERICK AND
  SILICA.

PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.

LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR LATER STATEMENTS OR
POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND
FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3922 9794 3896 9792 3896 9757 3871 9776
      3861 9789 3861 9792 3858 9792 3817 9845
      3817 9848 3825 9848 3827 9903 3877 9905
      3914 9864 3913 9850 3922 9849
TIME...MOT...LOC 0713Z 271DEG 33KT 3919 9777 3868 9818
          3825 9874

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:11 PM CDTSpecial Weather StatementICTButler24 min
Jun 28, 12:15 AM CDTSpecial Weather StatementICTRussell30 min
Jun 28, 12:54 AM CDTSpecial Weather StatementICTRussell36 min
Jun 28, 1:26 AM CDTSpecial Weather StatementICTLincoln, Russell34 min
Jun 28, 1:49 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Russell26 min
Jun 28, 2:40 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Rice, Saline35 min
Jun 28, 3:21 AM CDTSpecial Weather StatementICTBarton, Russell24 min
Jun 28, 4:30 AM CDTSpecial Weather StatementICTSaline30 min
Jun 28, 11:07 AM CDTSpecial Weather StatementICTSumner23 min
Jun 28, 11:42 AM CDTSpecial Weather StatementICTCowley33 min
Jun 28, 12:06 PM CDTSpecial Weather StatementICTCowley24 min
Jun 28, 12:23 PM CDTSpecial Weather StatementICTCowley37 min
Jun 28, 1:46 PM CDTSpecial Weather StatementICTMontgomery, Wilson, Woodson44 min
Jun 28, 2:08 PM CDTSpecial Weather StatementICTAllen, Labette, Neosho, Woodson52 min
Jun 28, 2:46 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho44 min
Jun 28, 6:19 PM CDTAreal Flood WarningICTCowley, Elk4 hr

Nearby

Special Weather Statements in Kansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.